On the approximation of saddlepoint expansions in statistics

Research output: Contribution to journalArticlepeer-review

12 Scopus citations


The saddlepoint approximation as developed by Daniels [3] is an extremely accurate method for approximating probability distributions. Econometric and statistical applications of the technique to densities of statistics of interest are often hindered by the requirements of explicit knowledge of the c.g.f. and the need to obtain an analytical solution to the saddlepoint defining equation. In this paper, we show the conditions under which any approximation to the saddlepoint is justified and suggest a convenient solution. We illustrate with an approximate saddlepoint expansion of the Durbin-Watson test statistic.

Original languageEnglish
Pages (from-to)900-916
Number of pages17
JournalEconometric Theory
Issue number5
StatePublished - Dec 1994
Externally publishedYes


Dive into the research topics of 'On the approximation of saddlepoint expansions in statistics'. Together they form a unique fingerprint.

Cite this